Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    is lower blood pressure and rapid pulse normal days after a heart cath?
    avatar
    rjs00 posted:
    6 days ago i was talked into a heart catherization by a doctor who said he saw some abnormality in my stress test EKG; the heart cath was 5 days ago and found nothing wrong, and i was sent home with instructions to continue with medications i had been taking...

    that night i took my normal 12.5 mg dose of coreg and within a half hour i could hardly stand up, so i went straight to bed...i was so dizzy the next 10 hours i couldnt even make the treck through two rooms to the bathroom...

    making the connection between my condition and the coreg doze the next day, i took my blood pressure and found it to be 93 / 58 with a pulse of 111...even when taking coreg, my blood pressure had typically been in 145 / 75 range and my pulse usually around 80...

    i drank salt water that day to get my blood pressure up and i have taken no coreg since...taking my blood pressure 5 times a day i'm now averaging 105 / 65...my pulse fluctuates between 90 and 110 and is even higher at night (up to 122)

    it seem to me that the heart cath lowered my blood pressure by at least 40 and raised my heart rate, but i see nothing online indicating this would be a possible side effect...

    can anyone explain what might have happened to me?

    and why would my pulse be higher at night in bed than under modest daytime activity?
    Reply
     
    avatar
    billh99 responded:
    Have you brought this to your doctor attention?

    Whatever the reason he needs to know about the changes.
     
    avatar
    rjs00 replied to billh99's response:
    have informed my primary care doctor that i've stopped taking coreg and why, but since i just met this cardiologist a week ago and feel he railroaded me into an unnecessary procedure already, dont trust him enough to deal with him further..


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center